|taking to much medicine?
Sep 9, 2002
my friends are constantly worried i take to many medicines in fighting hiv deppression and insomnia and add. i have plugged my meds into the service at aidsmeds.com that tells you of interactions, and it said i had many many possible problems. let me say i feel fine and dont think i am doing to much damage but see what you think. IN ONE DAY I TAKE,sustiva,epivir,ziagen, zovirax(herpes) minocin(acne rosacia) celexa (depression) propecia (hair loss) adderall (add) of course i have to take hiv meds but the other ones greatly help my quality of life (the way i look and feel) okay please let me know what you think, alan
Response from Dr. Cohen
While these meds may have some predicted interactions, these are also reasonable to take all in the same day. What we have learned is that not all interactions are a problem in how someone can do when taking them. There are predictions based on various issues, including changes in blood levels.
For example, Sustiva may be lowering the blood levels of the celexa. But what that may mean is not a critical issue - we still do what we usually do which is to adjust the doses of these meds to an amount that works for you. In other words, if we start someone who is not on any other meds on 20 mg of celexa per day, we don't know if that dose will work - we wait over a few weeks to see how well it works. Sometimes we need to increase the dose to 40 mg in case the lower dose was not adequate, while for some, the 20 mg works fine. Now if someone is on Sustiva, it will lower the blood level of the celexa, so that the 20 mg may be more like taking 15mg. However for some people, the blood level you get when taking 20 mg is fine and effective, while for others, it is not and we need to increase it. Just like we do if someone is not on celexa. It only means that the clinician needs to be aware of this and be ready to alter the doses more than the "usual" amounts to adjust for the Sustiva effect. For example, if the maximum dose of celexa is 50 mg per day, if we know someone is also on Sustiva, we might be willing to give 60 mg per day to adjust for this effect as needed.
Looking through your list I see no specific concerns - but bring your print outs from AIDSMEDS to your clinician to review the specific to be sure there are no other concerns for you.
Resistence for 20 years?
- Burning Red Spots After Masturbation Worried I Have HIV
- Coated Tongue After Topping Without Condom Does It Mean I Have HIV
- Sore On Tongue After Cunilingus Worried I Have HIV
- Vomiting After Anal Fingering Worried I Have HIV
- Can Oral Thrush Cause Enlarged Lymph Nodes?
- How Can A Woman Get Vaginal Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.